Alert archive / West Virginia / Special Weather Statements in 2016
Special Weather Statement, NWS Charleston, WV
NWS Charleston, WV issued this special weather statement at Mar 14, 2016, 5:13 PM EDT for 12 counties in West Virginia. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2016, 5:13 PM EDT (21:13 UTC)
- Expired
- Mar 14, 2016, 6:15 PM EDT
- In force
- 62 min
- Issued by
- NWS Charleston, WV
Counties Boone County, WV, Calhoun County, WV, Clay County, WV, Fayette County, WV, Jackson County, WV, Kanawha County, WV, Lincoln County, WV, Mason County, WV, Nicholas County, WV, Putnam County, WV, Roane County, WV, Wirt County, WV
The radar
The Charleston,WV radar (KRLX), 62 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 5:45 PM EDT | HAIL 0.25 | Pinch, WV | OBSERVER REPORTED A DOWNPOUR OF PEA SIZED HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.2 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 107 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 512 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
994
WWUS81 KRLX 142113
SPSRLX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT MON MAR 14 2016
OHZ085-086-WVZ006>009-013>018-025>027-035>037-142215-
MEIGS-GALLIA-MASON-CABELL-CALHOUN-NICHOLAS-KANAWHA-JACKSON-LOGAN-
PUTNAM-RALEIGH-LINCOLN-CLAY-BOONE-ROANE-FAYETTE-WIRT-WOOD-
513 PM EDT MON MAR 14 2016
AT 512 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RACINE TO 7 MILES EAST OF MADISON...AND MOVING
NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH...WHICH CAN CAUSE TREE DAMAGE...AND DIME
SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...POINT PLEASANT...GALLIPOLIS...SUMMERSVILLE...RIPLEY...
MADISON...FAYETTEVILLE...SPENCER...WINFIELD...POMEROY...HAMLIN...ELIZABETH...
GRANTSVILLE...CLAY...RUTLAND...FORKED RUN STATE PARK...JEFFERSON...SOUTH
CHARLESTON AND ST. ALBANS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 44.
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 166.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 24 AND 57.
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 62 AND 95.
ROUTE 119 BETWEEN MILE MARKERS 29 AND 80.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3917 8132 3911 8126 3904 8125 3904 8113
3901 8104 3885 8100 3879 8105 3872 8099
3867 8103 3853 8089 3808 8070 3809 8079
3807 8082 3809 8081 3810 8088 3806 8087
3787 8210 3905 8229 3918 8130
TIME...MOT...LOC 2112Z 246DEG 45KT 3894 8195 3808 8166
$$
COOPERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Mar 14, 3:30 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Mar 14, 3:30 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
330 PM EDT MON MAR 14 2016
.SYNOPSIS...
AN UPPER AIR DISTURBANCE CROSSING INTO THIS EVENING. COLD FRONT
EARLY WEDNESDAY MORNING. DRIER AIR/LOWERING DEW POINTS WEDNESDAY
AFTERNOON. WEAK MID LEVEL DISTURBANCE THURSDAY.
&&
.NEAR TERM /THROUGH TUESDAY/...
CONVECTION DEVELOPING TO OUR WEST...ASSOCIATED WITH UPPER LEVEL
SHORTWAVE TROUGH/VORT LOBE OVER CENTRAL KY. MODELS SHOW THIS
FEATURE GRADUALLY LOSING STEAM AS IT CROSSES LATER THIS AFTERNOON
INTO TONIGHT. HAVE SOME UNSTABLE AIR IN PLACE ACROSS THE CWA THIS
AFTERNOON. CAPE LOOKS TO MAX OUT AT AROUND 1000 J/KG...BUT IS A
FAIRLY SKINNY PROFILE. HOWEVER...COMBINE THAT WITH A FREEZING
LEVEL AROUND 9000FT AGL...SOME SMALL HAIL WOULD BE POSSIBLE IN
ANY TALLER STORMS. FLOW IS NOT OVERLY STRONG... 35-40KTS AT 700MB
AND 500MB... BUT WE DO HAVE A WEAK INVERTED V AND POCKET OF DRIER
AIR IN THE MID LEVELS PER FORECAST SOUNDINGS. THIS COULD LEAD TO
ISOLATED DAMAGING WIND GUSTS IN THE STRONGER CELLS. BULK SHEAR IS
ONLY MARGINAL -- AROUND 35KTS -- SO EXPECT INDIVIDUAL CELLS TO BE
RATHER UNORGANIZED AND MAYBE PULSE-Y IN NATURE.
WITH ALL THAT IN MIND...HAVE AN AREA OF HIGH POPS TRANSITIONING
ACROSS CWA FROM SW TO NE THIS AFTERNOON AND EVENING. RELIED FAIRLY
HEAVILY ON THE HI-RES NAM AND HRRR FOR TIMING OF THE HIGHEST POPS.
PRECIPITABLE WATER SHOULD BE 1-1.2 IN...WHICH SHOULD NOT CREATE
ANY WIDESPREAD PROBLEMS. HAVE ONGOING FLOOD WATCH ACROSS THE
NORTH. WITH MIDDLE ISLAND CREEK AND DUCK CREEK CONTINUING TO RUN
HIGH...AND A BULLSEYE OF LOW FLASH FLOOD GUIDANCE...WILL LEAVE THE
FLOOD WATCH AS IS. PRECIP WILL BE COMING TO AN END FROM WEST TO
EAST TONIGHT...HOWEVER WITH NO COLD FRONT PUSHING THROUGH THE LOW
LEVEL MOISTURE REMAINS IN PLACE WHICH SHOULD LEAD TO LOW STRATUS
AND SOME VALLEY FOG BY EARLY TUESDAY MORNING.
USED A BLEND OF CONSENSUS GUIDANCE AND ECMWF MOS FOR HIGHS WHICH
DID NOT RESULT IN ANY REAL SIGNIFICANT CHANGES. A MAV/MET BLEND
FOR LOWS TONIGHT TRENDED A TOUCH WARMER THAN PREVIOUS FORECAST.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
MID LEVEL DYNAMICS IN THE MIDWEST...IOWA AND ILLINOIS...NEAR 00Z
WEDNESDAY LIFTS NORTHEAST TOWARD MICHIGAN BY 06Z AND AND EASTERN
GREAT LAKES BY 12Z WED. MEANWHILE 500 MB HEIGHTS ONLY FALL SLOWLY
HERE.
SO NOT IMPRESSED WITH SUPPORT AHEAD OF THE SURFACE FRONT. STILL
HAVE FRONT SWEEPING EAST. FIGURING REACHING TOWARD CRW AROUND 12Z
WEDNESDAY...THEN EXITING MOUNTAINS BY 15Z. DESPITE LACK OF
MID LEVEL SUPPORT...CONSIDERING AIR MASS WE ARE STILL IN...AHEAD
OF THE FRONT...WILL STILL LEAVE SOME 20 TO 40 POPS ASSOCIATED WITH
THE FRONT.
WESTERLY FLOW OF LOWERING DEW POINTS AND FRESHER AIR ADVECTING OUR
WAY...DURING THE DAY ON WEDNESDAY.
MID LEVEL DISTURBANCE IN FAST FLOW SOUTH OF THE CLOSED 500 MB LOW
OVER THE WESTERN GREAT LAKES FOR WEDNESDAY NIGHT INTO THURSDAY.
HAVE MID LEVEL MOISTURE INCREASING OVERNIGHT WEDNESDAY NIGHT. COULD
NOT RULE OUT SOME LIGHT RAIN LATE WEDNESDAY NIGHT INTO THURSDAY...BUT
AGAIN COULD NOT GO MORE THAN 20 TO 40 POPS.
CONSIDERING 850 TEMPERATURES ONLY AROUND PLUS 1 C...LOWERED MAXIMUM
TEMPERATURES AND EVEN MENTIONED A POSSIBILITY FOR THOSE POPS OF R-S-
AOA 4000 FEET.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
GENERALLY QUIET WX WILL GREET FOLKS ENDING THE WORK WEEK WITH
SEASONAL TEMPS. WE STILL ENVISION A PATTERN CHANGE HEADING INTO THE
WEEKEND WHICH WILL ESTABLISH A MEAN EASTERN US TROF THRU EARLY NEXT
WEEK. GLOBAL MODELS CONTINUE TO STRUGGLE WITH THE EVOLUTION OF THIS
AND MORE SPECIFICALLY IF A CONSOLIDATED LOW PRESSURE SYSTEM WILL
FORM ON SUNDAY. REGARDLESS...EXPECT SOME CHILLY RAIN SHOWERS WITH
MOUNTAIN SNOW SHOWERS ON SUNDAY.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHOWERS AND THUNDERSTORMS FORMING TO THE WEST AS AN UPPER LEVEL
SHORTWAVE TROUGH SLIDES THROUGH. HAVE MVFR WITH THUNDERSTORMS
TIMED OUT TO EACH TAF SITE. WILL LIKELY NEED TO EVENTUALLY AMEND TO
ADD IFR TEMPOS AS THE STORMS APPROACH...BUT WITH CURRENT BROKEN
LINE FELT IT BETTER TO LEAVE IFR OUT. LOW LEVEL MOISTURE LINGERS
THROUGH THE NIGHT...WITH LOW STRATUS AND VALLEY FOG. RELIED FAIRLY
HEAVILY ON A PERSISTENCE FORECAST FROM THIS MORNING...FOR TOMORROW
MORNING...AND PUT IFR FOG AT EKN. MAY NEED TO EXPAND THIS TO OTHER
SITES EVENTUALLY. MVFR STRATUS SHOULD BE SLOW TO BREAK UP
TOMORROW.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...
FORECAST CONFIDENCE: MEDIUM.
ALTERNATE SCENARIOS: MAY NEED TEMPOS FOR IFR IN THUNDERSTORMS.
TIMING AND DENSITY OF FOG TONIGHT MAY VARY.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H M M M M M H H H
HTS CONSISTENCY H H M M M M H H H H H M
BKW CONSISTENCY H H H H M M M M M M M M
EKN CONSISTENCY M M H H H H H M M M M M
PKB CONSISTENCY H H H H M M M M M M H H
CKB CONSISTENCY H H H H H H M M M M M M
AFTER 18Z TUESDAY...
BRIEF IFR CIGS POSSIBLE IN MOUNTAINOUS COUNTIES EARLY WEDNESDAY
MORNING.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLOOD WATCH THROUGH LATE TONIGHT FOR WVZ009>011-017-019-020-
031-032-040.
OH...FLOOD WATCH THROUGH LATE TONIGHT FOR OHZ066-067-075-076-084.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...MZ/30/26
NEAR TERM...MZ
SHORT TERM...KTB
LONG TERM...30
AVIATION...MZHazardous weather outlook, Mar 14, 9:34 AM EDT, 7 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 934 AM EDT MON MAR 14 2016 OHZ066-067-075-076-084-WVZ009>011-017-019-020-031-032-040-151345- PERRY-MORGAN-ATHENS-WASHINGTON-VINTON-WOOD-PLEASANTS-TYLER-WIRT- RITCHIE-DODDRIDGE-HARRISON-TAYLOR-BARBOUR- 934 AM EDT MON MAR 14 2016 ...FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST OHIO...AND PORTIONS OF CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KYZ101>103-105-OHZ083-085>087-VAZ003-004-WVZ005>008-013>016-018- 024>030-033>039-046-047-151345- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-MEIGS-GALLIA-LAWRENCE OH- DICKENSON-BUCHANAN-WAYNE-CABELL-MASON-JACKSON WV-LINCOLN-PUTNAM- KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-POCAHONTAS- RANDOLPH- 934 AM EDT MON MAR 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...PORTIONS OF SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Mar 14, 4:09 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
409 PM EDT MON MAR 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL WURTLAND 38.55N 82.77W
03/14/2016 E0.25 INCH GREENUP KY TRAINED SPOTTER
PEA SIZED HAIL ACCUMULATED ON DECK. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER RLX1600760
COOPERSpecial weather statement, Mar 14, 4:18 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
418 PM EDT MON MAR 14 2016
WVZ013-024>026-034-035-142115-
BOONE-LOGAN-MINGO-LINCOLN-WYOMING-RALEIGH-
418 PM EDT MON MAR 14 2016
...STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LINCOLN...CENTRAL
BOONE...MINGO AND LOGAN COUNTIES...
AT 417 PM EDT...A STRONG THUNDERSTORM WAS NEAR WILLIAMSON...MOVING
NORTHEAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
WILLIAMSON...LOGAN...CHAPMANVILLE...MAN...DELBARTON...WHARTON...BALD KNOB...
HOLDEN...MALLORY...MOUNT GAY-SHAMROCK...GILL...CHIEF LOGAN STATE...
SPURLOCKVILLE...HARTS...RED JACKET...CHATTAROY...HINCH...VAN...BUSKIRK AND
AMHERSTDALE-ROBINETTE.
THIS INCLUDES ROUTE 119 BETWEEN MILE MARKERS 1 AND 50.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3756 8208 3756 8213 3759 8213 3762 8218
3765 8218 3763 8219 3763 8221 3766 8224
3768 8230 3770 8230 3774 8233 3776 8231
3780 8236 3802 8220 3819 8212 3789 8151
3754 8197 3753 8201 3755 8204 3753 8205
TIME...MOT...LOC 2017Z 216DEG 30KT 3769 8225
COOPERSpecial weather statement, Mar 14, 4:25 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
425 PM EDT MON MAR 14 2016
OHZ066-067-075-076-083>085-WVZ008-009-142130-
VINTON-MORGAN-WASHINGTON-ATHENS-MEIGS-JACKSON-PERRY-JACKSON-WOOD-
425 PM EDT MON MAR 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN JACKSON...
MORGAN...SOUTHWESTERN WASHINGTON...VINTON...MEIGS...PERRY...ATHENS
AND SOUTHWESTERN WOOD COUNTIES...
AT 423 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BEECHWOOD TRAILS TO 8 MILES SOUTHEAST OF
WELLSTON...AND MOVING NORTHEAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
ATHENS...WELLSTON...NELSONVILLE...NEW LEXINGTON...GLOUSTER...
MCCONNELSVILLE...MCARTHUR...SOMERSET...ALBANY...SHAWNEE...COOLVILLE...
RUTLAND...CHESTERHILL...FORKED RUN STATE PARK...PERRY STATE FOREST...LAKE
HOPE STATE PARK...TUPPERS PLAINS...WASHINGTON...HARBOR HILLS AND
CROOKSVILLE.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3991 8217 3982 8217 3982 8208 3977 8208
3976 8181 3906 8161 3906 8174 3904 8211
3908 8279 3937 8275 3939 8229 3947 8228
3947 8217 3956 8216 3960 8238 3974 8236
3974 8241 3983 8240 3984 8247 3993 8246
TIME...MOT...LOC 2023Z 241DEG 37KT 4007 8269 3907 8238
COOPERSpecial weather statement, Mar 14, 4:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
431 PM EDT MON MAR 14 2016
KYZ103-105-OHZ086-087-WVZ005>008-013>015-142130-
BOYD-LAWRENCE-LAWRENCE-GALLIA-MASON-CABELL-KANAWHA-JACKSON-PUTNAM-
WAYNE-LINCOLN-
431 PM EDT MON MAR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN LAWRENCE...SOUTHEASTERN
BOYD...SOUTHEASTERN GALLIA...SOUTHEASTERN LAWRENCE...NORTHWESTERN
LINCOLN...WAYNE...PUTNAM...MASON AND CABELL COUNTIES...
AT 429 PM EDT...A STRONG THUNDERSTORM WAS OVER LOUISA...MOVING
NORTHEAST AT 40 MPH. OTHER STORMS WERE DEVELOPING IN THE AREA WHICH
MAY BECOME STRONG AS WELL.
WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM. ISOLATED TREE DAMAGE MAY OCCUR WITH ANY HIGHER GUSTS.
LOCATIONS IMPACTED INCLUDE...
HUNTINGTON...ASHLAND...NITRO...POINT PLEASANT...GALLIPOLIS...LOUISA...
WINFIELD...WAYNE...HAMLIN...CHESAPEAKE...PROCTORVILLE...BEECH FORK STATE
PARK...HURRICANE...BARBOURSVILLE...KENOVA...MILTON...CATLETTSBURG...
ELEANOR...CEREDO AND BUFFALO.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 119 AND 123.
INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS 188 AND 191.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 1 AND 45.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3892 8226 3862 8158 3826 8206 3796 8239
3791 8246 3791 8247 3790 8248 3792 8249
3792 8248 3793 8250 3794 8249 3796 8253
3795 8258 3793 8259 3794 8259 3831 8271
TIME...MOT...LOC 2029Z 223DEG 47KT 3811 8261
COOPERSpecial weather statement, Mar 14, 4:54 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
454 PM EDT MON MAR 14 2016
VAZ004-WVZ024>026-033>035-142200-
BUCHANAN-BOONE-LOGAN-MINGO-MCDOWELL-WYOMING-RALEIGH-
454 PM EDT MON MAR 14 2016
...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL RALEIGH...
SOUTHEASTERN BOONE...WYOMING...SOUTHEASTERN LOGAN AND MCDOWELL
COUNTIES...
AT 453 PM EDT...A STRONG THUNDERSTORM WAS 8 MILES SOUTH OF HANOVER...OR
8 MILES WEST OF WELCH...MOVING NORTH AT 40 MPH.
WIND GUSTS UP TO 50 MPH...WHICH MAY CAUSE ISOLATED TREE DAMAGE...AND
DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WELCH...PINEVILLE...MULLENS...OCEANA...GARY...WAR...R.D. BAILEY LAKE...
WHARTON...BALD KNOB...TWIN FALLS STATE PARK...HANOVER...VAN...
AMHERSTDALE-ROBINETTE...MALLORY...GILBERT CREEK...DAVY...BRADSHAW...
IAEGER...KEYSTONE AND KIMBALL.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3721 8168 3723 8171 3724 8172 3724 8174
3723 8174 3721 8176 3729 8194 3800 8172
3778 8132 3723 8151 3722 8154 3721 8156
3720 8168
TIME...MOT...LOC 2053Z 202DEG 41KT 3746 8174
COOPERSpecial weather statement, Mar 14, 5:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
513 PM EDT MON MAR 14 2016
OHZ085-086-WVZ006>009-013>018-025>027-035>037-142215-
MEIGS-GALLIA-MASON-CABELL-CALHOUN-NICHOLAS-KANAWHA-JACKSON-LOGAN-
PUTNAM-RALEIGH-LINCOLN-CLAY-BOONE-ROANE-FAYETTE-WIRT-WOOD-
513 PM EDT MON MAR 14 2016
AT 512 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RACINE TO 7 MILES EAST OF MADISON...AND MOVING
NORTHEAST AT 50 MPH.
WIND GUSTS UP TO 50 MPH...WHICH CAN CAUSE TREE DAMAGE...AND DIME
SIZE HAIL ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NITRO...POINT PLEASANT...GALLIPOLIS...SUMMERSVILLE...RIPLEY...
MADISON...FAYETTEVILLE...SPENCER...WINFIELD...POMEROY...HAMLIN...ELIZABETH...
GRANTSVILLE...CLAY...RUTLAND...FORKED RUN STATE PARK...JEFFERSON...SOUTH
CHARLESTON AND ST. ALBANS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 79 BETWEEN MILE MARKERS 1 AND 44.
INTERSTATE 77 IN WEST VIRGINIA BETWEEN MILE MARKERS 96 AND 166.
INTERSTATE 64 IN WEST VIRGINIA BETWEEN MILE MARKERS 24 AND 57.
WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 62 AND 95.
ROUTE 119 BETWEEN MILE MARKERS 29 AND 80.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3917 8132 3911 8126 3904 8125 3904 8113
3901 8104 3885 8100 3879 8105 3872 8099
3867 8103 3853 8089 3808 8070 3809 8079
3807 8082 3809 8081 3810 8088 3806 8087
3787 8210 3905 8229 3918 8130
TIME...MOT...LOC 2112Z 246DEG 45KT 3894 8195 3808 8166
COOPERThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 4:04 AM EDT | Flood Watch | RLX | Barbour, Doddridge, Harrison, Pleasants, Ritchie, Taylor and 3 more | 23 hr |
| Mar 14, 4:18 PM EDT | Special Weather Statement | RLX | Logan, Mingo | 57 min |
| Mar 14, 4:31 PM EDT | Special Weather Statement | RLX | Cabell, Mason, Putnam, Wayne | 59 min |
| Mar 14, 4:54 PM EDT | Special Weather Statement | RLX | McDowell, Wyoming | 66 min |
| Mar 14, 5:36 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Wood | 54 min |
| Mar 14, 6:08 PM EDT | Special Weather Statement | RLX | Barbour, Taylor | 52 min |
| Mar 14, 6:15 PM EDT | Special Weather Statement | RLX | Braxton, Calhoun, Clay, Gilmer, Ritchie, Roane | 60 min |
| Mar 14, 6:19 PM EDT | Special Weather Statement | RLX | Fayette, Nicholas | 41 min |
| Mar 14, 6:26 PM EDT | Special Weather Statement | RLX | Pleasants | 64 min |
| Mar 14, 6:55 PM EDT | Special Weather Statement | RLX | Doddridge, Gilmer, Ritchie | 65 min |
| Mar 14, 7:29 PM EDT | Special Weather Statement | RLX | Harrison, Taylor | 46 min |
| Mar 14, 3:41 PM EDT | Special Weather Statement | RLX | Jackson, Lawrence | 64 min |
| Mar 14, 4:25 PM EDT | Special Weather Statement | RLX | Athens, Meigs, Morgan, Perry, Vinton | 65 min |
| Mar 14, 3:28 PM EDT | Special Weather Statement | RLX | Carter, Lawrence | 47 min |
Nearby
Special Weather Statements in West Virginia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.